| Model Number |
EEA31 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Failure to Anastomose (1028); Fistula (1862); Organ Dehiscence (2502); Tissue Breakdown (2681)
| Date of Event |
05/29/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
According to the reporter, the patient underwent a left hemicolectomy for sigmoid neoformation on (b)(6) 2026.The procedure included rectal transection with a single firing of a 60 mm purple reload and a colorectal anastomosis performed according to the knight-griffen technique using a 31 mm circular stapler.A pneumatic leak test was negative, and 90 seconds of precompression were performed.On (b)(6) 2026, the patient underwent reintervention for an early anastomotic fistula.Intraoperative findings showed partial dehiscence of the anterior wall, with staples appearing partially open, suggestive of incomplete or incorrect closure.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.